Alert archive / Maine / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Gray, ME

May 3, 2007

NWS Gray, ME issued this red flag warning at May 3, 2007, 3:40 AM EDT. It took effect at May 3, 2007, 10:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2007, 3:40 AM EDT (07:40 UTC)
In effect from
May 3, 2007, 10:00 AM EDT
Expired
May 3, 2007, 8:00 PM EDT
In force
10 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KGYX 030740
RFWGYX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAY ME
340 AM EDT THU MAY 3 2007

...WINDY AND DRY CONDITIONS WILL INCREASE THE FIRE DANGER TODAY...



MEZ007>009-012>014-018>028-NHZ001>010-013-014-031630-
/O.NEW.KGYX.FW.W.0002.070503T1400Z-070504T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
340 AM EDT THU MAY 3 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

NORTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO 30 MPH...WILL
COMBINE WITH RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT TO
PRODUCE CONDITIONS THAT WILL LEAD TO UNPREDICTABLE FIRE
BEHAVIOR...MAINLY FROM LATE MORNING INTO EARLY EVENING. THE
PRESENCE OF DRY FINE FUELS IN THE WOODS AND OPEN FIELDS WILL ADD
TO THE DANGER AND LEAD TO RAPID FIRE GROWTH POTENTIAL.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$
2 follow-up statements
000 
WWUS81 KGYX 031438
RFWGYX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAY ME
1038 AM EDT THU MAY 3 2007

...WINDY AND DRY CONDITIONS WILL INCREASE THE FIRE DANGER TODAY...

MEZ007>009-012>014-018>028-NHZ001>010-013-014-040000-
/O.CON.KGYX.FW.W.0002.000000T0000Z-070504T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
1038 AM EDT THU MAY 3 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

NORTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO 30 MPH...WILL
COMBINE WITH RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT TO
PRODUCE CONDITIONS THAT WILL LEAD TO UNPREDICTABLE FIRE
BEHAVIOR THROUGH EARLY EVENING. THE PRESENCE OF DRY FINE FUELS IN
THE WOODS AND OPEN FIELDS WILL ADD TO THE DANGER AND LEAD TO RAPID
FIRE GROWTH POTENTIAL.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$
000 
WWUS81 KGYX 031857
RFWGYX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAY ME
257 PM EDT THU MAY 3 2007

...WINDY AND DRY CONDITIONS WILL INCREASE THE FIRE DANGER TODAY...

MEZ007>009-012>014-018>028-NHZ001>010-013-014-040300-
/O.NEW.KGYX.FW.A.0002.070504T1400Z-070505T0000Z/
/O.CON.KGYX.FW.W.0002.000000T0000Z-070504T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
257 PM EDT THU MAY 3 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

NORTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO 30 MPH...WILL
COMBINE WITH RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT TO
PRODUCE CONDITIONS THAT WILL LEAD TO UNPREDICTABLE FIRE BEHAVIOR
THROUGH EARLY EVENING. THE PRESENCE OF DRY FINE FUELS IN THE
WOODS AND OPEN FIELDS WILL ADD TO THE DANGER AND LEAD TO RAPID
FIRE GROWTH POTENTIAL.

SIMILAR CONDITIONS ARE EXPECTED ON FRIDAY...AND A FIRE WEATHER
WATCH HAS BEEN POSTED FOR THE SAME AREA AND TIME PERIOD ON FRIDAY.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at May 3, 3:27 AM EDT, 13 minutes earlier.

Area forecast discussion, May 3, 3:27 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
327 AM EDT THU MAY 3 2007

.SHORT TERM /TODAY THROUGH TONIGHT/...
MAIN CONCERN FOR TODAY WILL BE WINDS AND LOW RH...WHICH WILL
PRODUCE CRITICAL FIRE WX CONDS...DETAILED IN FIRE WX SECTION.

SYSTEM WOUND UP OVER CAN MARITIMES...AND SFC HIGH PRESSURE
DROPPING SE OUT OF ONTARIO WILL HELP TIGHTEN UP GRADIENT ACROSS
NH/ME TODAY. LOTS OF SUNSHINE WILL HELP PRODUCE CLEAR SKIES DRY TO
SUPER-ADIABATIC LAPSE RATES BY AFTERNOON...WHICH WILL MIX DOWN WIND
GUSTS IN EXCESS OF 25 KTS...AS WELL AS VERY DRY AIR. MAV/MET HAS
UNDERESTIMATED THE AMOUNT OF DRY AIR THAT MAKES IT TO THE SFC IN
THESE DEEP MIXED LAYERS THIS SPRING...SO HAVE HEDGED THEM DOWN A
BIT. AS THE SUN SETS...EXPECT THE BL TO COLLAPSE...AND WE WILL
LEFT WITH SFC GRADIENT DRIVEN WINDS OVERNIGHT...GENERALLY LESS
THAN 10 KTS. EXPECT VERY FEW CLOUDS...NOTHING MORE THAN SOME CI.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
LOW PRESSURE OVER THE MARITIMES WILL MAINTAIN A DRY FLOW
FRIDAY...WITH MOSTLY SUNNY SKIES...GUSTY WINDS AT TIMES...AND
SEASONABLE SPRINGTIME TEMPERATURES.

SOME MOISTURE WILL ROTATE BACK INTO THE REGION SATURDAY AS AN
UPPER LEVEL TROF PASSES...HOWEVER IT SHOULD ONLY RESULT IN
CLOUDS...WITH THE ASSOCIATED MOISTURE NOT VERY DEEP.

GENERALLY CARRY A DRY FORECAST THROUGH THE EXTENDED PERIOD. USE
GFS/NAM MOS BLEND FOR TEMPERATURES INITIALLY...BUT HEDGE JUST A
TAD WARMER FOR DAYTIME HIGHS BASED ON RECENT BIAS.

&&

.AVIATION /07Z-06Z/...
ONLY ISSUE WILL BE NW WINDS TODAY...WHICH WILL DEVELOP AFTER
SUNRISE...AND GUST AT 25-30 KTS DURING THE AFTERNOON...OTHERWISE
VFR EXPECTED THRU THU NIGHT.

&&

.MARINE...
NW WINDS WILL INCREASE TODAY...AND BY AFTERNOON SOME GUSTS IN THE
20-25 KT RANGE ARE POSSIBLE...BUT FEEL SCA GUSTS WILL BE EXTREMELY
LIMITED. IN THE LONG TERM...NO HEADLINES ANTICIPATED.

&&

.FIRE WEATHER...
HAVE ISSUED RFW FOR ENTIRE CWA MAINLY FOR THE AFTERNOON HOURS
TODAY. EXPECTING NW WINDS IN THE 15 TO 20 MPH SUSTAINED...WITH
GUSTS TO 30 MPH MIXING DOWN FROM ABOUT 5-6K FT...IN A FAIRLY DEEP
MIXED LYR. ALSO RH VALUES...WILL DROP TO BELOW 30 PERCENT...AND BY
MID AFTERNOON WILL BE BELOW 20 PERCENT IN SOME AREAS. 10 HOUR FINE
FUEL LVLS WILL ALSO BE BELOW 10% ACROSS ALMOST THE ENTIRE CWA.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...RED FLAG WARNING FROM 10 AM TODAY TO 8 PM EDT THIS EVENING
     FOR MEZ007>009-012>014-018>028.

NH...RED FLAG WARNING FROM 10 AM TODAY TO 8 PM EDT THIS EVENING FOR
     NHZ001>010-013-014.

MARINE...NONE.
&&

SHORT TERM/FIRE WX: CEMPA
LONG TERM: APFFEL

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:57 PM EDTFire Weather WatchGYX12 hr

Nearby

Red Flag Warnings in Maine, 2007Red Flag Warnings in New Hampshire, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.